Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 30, 2021, 7:55 PM CDT for Keya Paha County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 7:55 PM CDT (00:55 UTC)
- Expired
- Jul 30, 2021, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2904 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 17.8
The text
As transmitted.
870 WWUS83 KLBF 310055 SPSLBF Special Weather Statement National Weather Service North Platte NE 755 PM CDT Fri Jul 30 2021 NEZ005-006-008-310130- Brown NE-Eastern Cherry NE-Keya Paha NE- 755 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...NORTHERN BROWN AND SOUTHWESTERN KEYA PAHA COUNTIES UNTIL 830 PM CDT... At 755 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Norden, or 20 miles west of Springview, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Antelope Peak, Keller Park State Recreation Area, Meadville, North River Trail and Bobcat State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4270 10026 4287 10019 4281 9970 4255 9980 TIME...MOT...LOC 0055Z 285DEG 23KT 4277 10014 $$ NMJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:42 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 30, 6:42 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 642 PM CDT Fri Jul 30 2021 .SHORT TERM...(This evening through Saturday night) Issued at 324 PM CDT Fri Jul 30 2021 The 12z HRRR model near-surface smoke forecast suggests the thick plume of trapped smoke across nrn Nebraska this afternoon will drop south through swrn Nebraska tonight and continue moving south into KS Saturday. This smoke will remain trapped in an inversion below 700mb. Areas of smoke are in the forecast tonight and Saturday for this event. The severe weather forecast late this afternoon and tonight is somewhat uncertain in regard to upper level forcing. Satellite suggests the upper level disturbance which moved through SD last night may have produced an area of high pressure in it's wake. The next obvious upper level disturbance appears to be moving across the Black Hills. The models are taking this disturbance into ncntl Nebraska this evening. Another area of interest is the wrn Sandhills. Visible satellite shows a circulation across the wrn Sandhills and this is probably the best force for storm development. Yet another disturbance is near SLC but this is probably to far away to affect Nebraska this evening. Since all of these disturbances are subtle, the models have trouble depicting heights falls. The disturbance across the Sandhills would appear to be the best support for storm development. A cold front has dropped into the Sandhills and ncntl Nebraska for focus, moisture is plentiful and winds aloft are fairly strong, 30- 35kt at h500-h300mb. The lapse rates are not particularly steep and this is a result of warm air aloft. The warm sector is quite robust and deep layer shear is about 40kts along the focus- a sfc front which is expected to be located across the cntl Sandhills east along highway 2 and highway 91 across ncntl Nebraska. The thunderstorm forecast leans on the short term model blend which is fairly quiet until 7 pm CDT. Isolated storm development is expected across the wrn Sandhills which becomes scattered to numerous eastward into ncntl Nebraska this evening. The primary severe weather hazards are wind damage across the Sandhills and ncntl Nebraska with the potential for isolated tornado development across ncntl Nebraska where moisture will be robust and mixing heights will be lower. All of this storm activity should be south of the region by Saturday morning. No other thunderstorm development is expected through Saturday night. .LONG TERM...(Sunday through Friday) Issued at 324 PM CDT Fri Jul 30 2021 There is little change in the extended forecast philosophy. The subtropical high pressure ridge centered over Oklahoma will retreat west through the Rockies and amplify. At the same time, an upper level low will form across eastern Canada. This pattern will set up a northwest flow across Nebraska. A fairly expansive area of sfc high pressure will build down through Canada and into the Midwest. The latest model blend suggested highs in the 80s to near 90 with dew points in the 50s to lower 60s. This comfortable weather will last Sunday through Wednesday. A modest warm up to the upper 80s and lower 90s is predicted Thursday and Friday. This is the result of an approaching long wave trof off the West Coast sending a surge of hot desert air into the Rockies. Rain chances are generally isolated; the result of weak disturbances moving south-southeast off the Black Hills, the Big Horns and Laramie ranges. WPC suggested total rainfall of less than 1/4 inch Monday night through Friday. A dry forecast is in place Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 641 PM CDT Fri Jul 30 2021 MVFR ceilings and visibility are possible for both the KLBF and KVTN terminals, however at KLBF, visibility should be noticeably higher. Smoke from wildfires across Canada and the western US are the reason for the reductions. Otherwise, guidance is mixed on the lower ceiling and thunderstorm potential, but generally point to isolated thunderstorms this evening that may impact KLBF. Will go with a VCTS, but update if needed. Ceiling are forecast to lower overnight for both terminals with periods of MVFR through early morning. Overall confidence is low on location of storms, but better than average for impacts due to smoke and lower ceilings. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jacobs
Hazardous weather outlook, Jul 30, 4:04 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 404 PM CDT Fri Jul 30 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-312115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 404 PM CDT Fri Jul 30 2021 /304 PM MDT Fri Jul 30 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected across western, north central Nebraska and the Sandhills. The greatest potential for severe storms are expected this evening across the Sandhills and north central Nebraska. The primary severe weather threats will be large hail, damaging winds, heavy rainfall, and a tornado threat. Locally heavy rainfall may also produce localized flooding generally across north central Nebraska. Surface smoke will impact visibility across western, north central and southwest Nebraska through the remainder of the evening into the overnight, with visibility less than 1 mile at times. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Surface smoke will impact visibility to 1 mile or less at times through early Saturday afternoon. Widely scattered thunderstorms Tuesday through Thursday. The threat for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More details can be found at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 30, 7:01 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
701 PM CDT Fri Jul 30 2021
NEZ026-037-038-310030-
Custer NE-Blaine NE-Logan NE-
701 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTHWESTERN
CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL
730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Dunning, or 20 miles northeast of Stapleton,
moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dunning and Linscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and west central Nebraska.
LAT...LON 4171 9987 4157 10019 4169 10034 4175 10028
4175 10027 4176 10027 4192 10010
TIME...MOT...LOC 0001Z 229DEG 15KT 4168 10022
NMJSpecial weather statement, Jul 30, 7:10 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
610 PM MDT Fri Jul 30 2021
NEZ022-310045-
Garden NE-
610 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
645 PM MDT...
At 610 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Oshkosh to 10 miles
southwest of Lisco. These storms were nearly stationary.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Oshkosh, Lisco, Rackett, Dogtown Flats and Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4154 10263 4167 10219 4144 10213 4127 10261
4139 10261 4140 10264 4153 10264
TIME...MOT...LOC 0010Z 205DEG 1KT 4153 10225 4137 10274
NMJSpecial weather statement, Jul 30, 7:11 PM CDT, 44 minutes before
Special Weather Statement National Weather Service North Platte NE 711 PM CDT Fri Jul 30 2021 NEZ025-037-310045- Thomas NE-Logan NE- 711 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND SOUTHERN THOMAS COUNTIES UNTIL 745 PM CDT... At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Thedford. This storm was nearly stationary. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Highway 83 crossing The Dismal River. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && A Tornado Watch remains in effect until 1000 PM CDT for north central and west central Nebraska. LAT...LON 4188 10072 4195 10049 4179 10032 4168 10065 TIME...MOT...LOC 0011Z 330DEG 3KT 4184 10060 NMJ
Special weather statement, Jul 30, 7:35 PM CDT, 20 minutes before
Special Weather Statement National Weather Service North Platte NE 735 PM CDT Fri Jul 30 2021 NEZ006-008>010-310115- Brown NE-Holt NE-Rock NE-Keya Paha NE- 735 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...NORTHEASTERN BROWN...WEST CENTRAL HOLT AND SOUTHEASTERN KEYA PAHA COUNTIES UNTIL 815 PM CDT... At 734 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southwest of Springview to 12 miles north of Bassett. Movement was southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Bassett, Stuart, Newport, Keller Park State Recreation Area, Thomas Creek State Wildlife Management Area, Mariaville, Bobcat State Wildlife Management Area, Pine Glen State Wildlife Refuge and Meadville. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4254 9959 4256 9895 4281 9938 4279 9998 TIME...MOT...LOC 0034Z 297DEG 17KT 4274 9980 4275 9948 NMJ
Special weather statement, Jul 30, 7:44 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
644 PM MDT Fri Jul 30 2021
NEZ022-310130-
Garden NE-
644 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
730 PM MDT...
At 643 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Oshkosh to 8 miles southwest
of Lisco. Movement was northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Oshkosh, Lisco, Dogtown Flats and Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4164 10264 4172 10234 4143 10224 4131 10261
4139 10261 4140 10264
TIME...MOT...LOC 0043Z 211DEG 14KT 4155 10234 4142 10274
NMJSpecial weather statement, Jul 30, 7:55 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 755 PM CDT Fri Jul 30 2021 NEZ005-006-008-310130- Brown NE-Eastern Cherry NE-Keya Paha NE- 755 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...NORTHERN BROWN AND SOUTHWESTERN KEYA PAHA COUNTIES UNTIL 830 PM CDT... At 755 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Norden, or 20 miles west of Springview, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Antelope Peak, Keller Park State Recreation Area, Meadville, North River Trail and Bobcat State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4270 10026 4287 10019 4281 9970 4255 9980 TIME...MOT...LOC 0055Z 285DEG 23KT 4277 10014 NMJ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:01 PM CDT | Special Weather Statement | LBF | Blaine | 29 min |
| Jul 30, 7:10 PM CDT | Special Weather Statement | LBF | Garden | 35 min |
| Jul 30, 7:11 PM CDT | Special Weather Statement | LBF | Thomas | 34 min |
| Jul 30, 7:35 PM CDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Jul 30, 7:44 PM CDT | Special Weather Statement | LBF | Garden | 46 min |
| Jul 30, 7:57 PM CDT | Special Weather Statement | LBF | Logan | 33 min |
| Jul 30, 8:26 PM CDT | Special Weather Statement | LBF | Keya Paha | 34 min |
| Jul 30, 8:27 PM CDT | Special Weather Statement | LBF | Garden | 33 min |
| Jul 30, 8:40 PM CDT | Special Weather Statement | LBF | Garden | 20 min |
| Jul 30, 8:49 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 26 min |
| Jul 30, 8:59 PM CDT | Special Weather Statement | LBF | Brown, Holt, Rock | 46 min |
| Jul 30, 9:11 PM CDT | Special Weather Statement | LBF | Garden | 49 min |
| Jul 30, 9:40 PM CDT | Special Weather Statement | LBF | Brown, Rock | 50 min |
| Jul 30, 10:20 PM CDT | Special Weather Statement | LBF | Garfield | 40 min |
| Jul 30, 10:23 PM CDT | Special Weather Statement | LBF | Brown | 52 min |
| Jul 30, 10:54 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 66 min |
| Jul 30, 11:05 PM CDT | Special Weather Statement | LBF | Blaine | 40 min |
| Jul 30, 11:47 PM CDT | Special Weather Statement | LBF | Garfield, Loup | 43 min |
| Jul 31, 12:27 AM CDT | Special Weather Statement | LBF | Hooker, Thomas | 48 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.